MAUDE Adverse Event Report: COOK INC EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK INC EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-10-E
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information was requested, however as per response received ¿the sales rep has no further information about this event.¿ the device involved in this complaint was not returned to cook (b)(4) for evaluation.As the device has not been returned, the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint was confirmed based on the customer testimony.Prior to distribution, all evo-20-25-10-e devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for the evo-20-25-10-e device of lot number c1136306 revealed no discrepancies that could have contributed to this complaint issue.As per the instructions for use, stent migration is a known additional complication.As per information provided, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
This procedure was the first case for this user to use evolution esophageal controlled-release stent - partially covered.He placed the stent at the target site but it migrated into the stomach.He removed the migrated stent using tube/catheter through the mouth and placed another evolutionesophageal controlled-release stent - partially covered at the target site successfully.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5566783
Report Number3001845648-2016-00088
Device Sequence Number247547
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)170730(10)C1136306
Combination Product (Y/N)N
PMA/510(K) Number
K080359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEVO-20-25-10-E
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/21/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2016
Initial Report FDA Received Date04/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;